Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 16, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Apr 2, 2021, 1:55 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2021, 1:55 PM CDT (18:55 UTC)
- Expired
- Apr 2, 2021, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
285 WHUS73 KDLH 021855 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 155 PM CDT Fri Apr 2 2021 LSZ144-145-030000- /O.NEW.KDLH.SC.Y.0016.210402T1855Z-210403T0000Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- 155 PM CDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds sustained to 20 kt with gusts to 25 kt. * WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ PA
2 follow-up statements
137 WHUS73 KDLH 022002 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 302 PM CDT Fri Apr 2 2021 LSZ144-145-030000- /O.CON.KDLH.SC.Y.0016.000000T0000Z-210403T0000Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- 302 PM CDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds sustained to 20 kts with gusts to 25 kts. * WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ PA
643 WHUS73 KDLH 022356 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 656 PM CDT Fri Apr 2 2021 LSZ144-145-030100- /O.EXP.KDLH.SC.Y.0016.000000T0000Z-210403T0000Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- 656 PM CDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds have decreased over western Lake Superior, thus the Small Craft Advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Apr 2, 12:29 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 2, 12:29 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1229 PM CDT Fri Apr 2 2021
.UPDATE...
Issued at 1227 PM CDT Fri Apr 2 2021
Per coordination with MIFC, issued a Red Flag Warning for Koochiching,
Cass, Itasca, Crow Wing, Aitkin and Pine counties in Minnesota
until 7 pm CDT this evening. Near critical fire weather conditions
will continue to be monitored elsewhere across northwest Wisconsin
and northeast Minnesota.
&&
.DISCUSSION...(Today through Thursday)
Issued at 354 AM CDT Fri Apr 2 2021
Summary: Near-critical fire weather conditions are expected across
the region today. Warm and dry weather is expected this weekend
with some rain and thunderstorm chances next week.
A warm front will bring warmer weather to the region today with
highs in the 50s. A tight pressure gradient will cause a low level
jet to develop along with gusty winds at the surface. The
combination of southerly winds sustained at around 15 to 20 mph,
gusting to 30 mph, along with dry min RH values from 20 to 30%
will combine to produce near-critical fire weather conditions
today. One caveat for both the high temperature and min RH
forecast is an upper level short wave that will pass through this
afternoon and bring increasing clouds. This could potentially
result in slightly lower high temperatures and higher min RH
values than currently forecast, but the effect is not expected to
be significant. The HRRR vertically integrated smoke product also
suggests a bit of smoke may advect into the region today as well,
potentially producing a bit of an afternoon haze.
A broad upper level ridging pattern will influence the weather
through the weekend and early next week, bringing temperatures
well above average. Highs in the 60s will be likely for most areas
with some 70s possible, especially south. Cooler temperatures can
be expected near Lake Superior, especially Sunday and Monday as
onshore east to northeasterly flow develops. A passing shortwave
Sunday into Monday may bring a chance for a few light showers.
Late Sunday night into Monday, more organized rain chances are
suggested by most global models due to a passing upper level wave
and warm air advection associated with a warm front just south of
the region. Several hundred to about 1K J/kg of MUCAPE will
introduce the possibility of thunder, but with negligible wind
shear, severe weather is not anticipated. A more organized low
pressure system is possible mid to late week with additional
rainfall chances. Long-range models currently keep the bulk of the
rainfall south of our region. Temperatures will cool a bit next
week due to a combination of slightly cooler air advecting into
the region, more cloud cover, and predominantly onshore flow from
Lake Superior. The net result will be highs in the 40s near Lake
Superior with 50s inland.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 644 AM CDT Fri Apr 2 2021
VFR conditions expected through the period. LLWS is expected to
affect most terminals except HYR for the next three to four hours,
but it will diminish late this morning as winds mix down to the
surface. Southerly winds will be gusty today, especially during
the afternoon with gusts to around 25 knots. Winds will decrease
fairly quickly this evening. LLWS may affect HYR for a few hours
just after sunset, but LLWS is not expected at Minnesota terminals
due to a slackening pressure gradient. The wind direction will
shift from southerly to westerly and eventually northwesterly
tonight.
&&
.MARINE...
Issued at 945 AM CDT Fri Apr 2 2021
South to southeast winds will increase across the nearshore waters
of western Lake Superior today. Winds will be sustained at 10-15
kts with gusts of 20-25kts. Small Craft Advisories are not
expected at this time. Winds will become southwesterly on Saturday
at 5-10 kts. Waves will be two feet or less today and Saturday,
with the exception for wave heights of 2 to 4 feet possible near
Grand Portage.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 51 35 63 37 / 0 0 0 0
INL 56 30 62 34 / 0 0 0 0
BRD 58 36 68 42 / 0 0 0 0
HYR 54 34 66 37 / 0 0 0 0
ASX 54 35 63 36 / 0 0 0 0
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...Red Flag Warning until 7 PM CDT this evening for MNZ010-018-025-
026-033>036-038.
LS...None.
&&
UPDATE...PA
DISCUSSION...JDS
AVIATION...JDS
MARINE...PAHazardous weather outlook, Apr 2, 12:26 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 1226 PM CDT Fri Apr 2 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-031730- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 1226 PM CDT Fri Apr 2 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight A Red Flag Warning is in effect through 7pm CDT for Koochiching, Itasca, Cass, Crow Wing, Aitkin and Pine Counties. For the remainder of northeastern Minnesota and northwestern Wisconsin near critical fire weather conditions will continue today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered rain showers with isolated thunderstorms will be possible Monday. No severe weather is expected. .SPOTTER INFORMATION STATEMENT... Enter a Spotter information statement here LSZ121-140>148-150-031730- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1226 PM CDT Fri Apr 2 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered rain showers with isolated thunderstorms will be possible Monday. No severe weather is expected. WFO DLH More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Special weather statement, Apr 2, 12:13 PM CDT, 1 hour 42 minutes before
Special Weather Statement National Weather Service Duluth MN 1213 PM CDT Fri Apr 2 2021 MNZ011-012-019>021-037-WIZ001>004-006>009-030000- North St. Louis-Northern Cook and Lake-Central St. Louis- Southern Lake-Southern Cook-Carlton and South St. Louis-Douglas- Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- Including the cities of Ely, Isabella, Hibbing, Two Harbors, Silver Bay, Grand Marais, Duluth, Superior, Washburn, Bayfield, Ashland, Hurley, Grantsburg, Spooner, Hayward, and Phillips 1213 PM CDT Fri Apr 2 2021 ...NEAR CRITICAL FIRE WEATHER CONDITIONS TODAY... Near critical fire weather conditions are expected across all of northwest Wisconsin and most of northeast Minnesota today. Southerly winds will increase to sustained at around 15 mph with gusts from 25 to 30 mph. When combined with dry conditions, near critical fire weather conditions are possible. Check with your local authorities for any fire restrictions. PA
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 12:02 PM CDT | Red Flag Warning | DLH | Aitkin, Cass, Crow Wing, Itasca, Koochiching, Pine | 7 hr |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.